# SDR CA030825006

- Difficulty date: July 21, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 17,268 hours
- Engine: Allsn 250C20
- System (JASC): 2551 · Agricultural Spray System
- Part: Spray Boom
- Condition: Failed
- Location: Exterior
- Stage of operation: DE
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) THE RT SPRAY BOOM FAILED AND FLEW UP INTO THE MAIN ROTOR BLADES. THE PILOT KEPT CONTROL OF THE AIRCRAFT AND LANDED SAFELY AT THE AIRPORT. UPON INVESTIGATION WE DETERMINED THAT THE TWO MAJOR FACTORS CAUSING THE INCIDENT WERE: THE BOOM HAD A WELDED JOINT HALF WAY OUT ON THE RT SIDE (BROKE AT THE WELD). THE BOOM HAD AN AIRFOIL SHAPE CAUSING IT TO FLY UP INTO MAIN ROTOR BLADES.  WE CONFIRMED THAT NONE OF OUR AIRCRAFT HAVE THE AIRFOIL SHAPE BOOMS (THIS AC WAS THE ONLY ONE).  WE REPLACED XX'S BOOMS WITH SIMPLEX ROUND SHAPED BOOMS. WE ALSO CONFIRMED THAT OUR AIRCRAFT DO NOT HAVE ANY WELDED JOINTS ON THE BOOMS.
